Do You Have an ADD/ADHD Medication Disaster Story?

As a Psychiatrist who specialized in ADD/ADHD, I hear lots of information about ADD and ADHD Medication.
I regularly hear great things – i.e. how the medicine has transformed someone’s life…
And I hear about problem situations… When a medicine had a side effect, or maybe wasn’t even needed.

That is one of the reasons that I have my newsletter, and post to this blog – to teach you the right information that you need, hopefully when you need it.

Because I have received so many questions about medicines for ADD/ADHD (like Ritalin, Ritalin LA, Concerta, Metadate CD, Biphentin, Daytrana, Adderall, Adderall XR, Dexedrine, Vyvanse, etc.), I have decided to teach you more about medicines for ADD and ADHD. I will be posting on this blog, or on my newsletter (just enter your name and address on the top right to be sure not to miss this) how you can take advantage of this opportunity to learn more about ADD/ADHD medication in the coming weeks.

Recently, I was amazed by how people were willing to share their experiences with whether Vyvanse works on this blog. Since Vyvanse is not available in Canada (where I work), I asked for your input as to whether this medicine works well. I was amazed at the response! I want to thank each of you who took the time to share your feedback. Discussions have even started between readers of this blog. I am thrilled that this blog has helped to create a community for you.

Now that I am putting together the materials for a course on ADD/ADHD Medication – I wanted to ask you about your experiences with ADD and ADHD medication.

On this post – I want to ask you about any ADD or ADHD medication disaster stories.

Why do I want to know about the disasters?

Well, I hope that I can learn from the ‘disasters’ that may have happened, and hopefully so can my readers. Also, as I go to prepare the material for the ADHD medication home study course – I want to make sure to address all of the situations, not just the successful ones.

So, if you have an ADD or ADHD medication disaster story, please type it into the comment box below.
(just know that it will take a little bit of time until it shows up on the blog – as all comments are ‘moderated’, meaning approved – to prevent spam posts). I would really appreciate you sharing your experiences with me – and also the thousands of other people who read this blog from all over the world.

Thank you for your help.

Dr. Kenny

p.s. If you have an ADD ADHD Medication Success Story, you can enter it here:ADD ADHD Medication Success Stories (or you can just read about other people’s in the comments)

Comments

  1. I’ll keep it short. I was prescribed Ritalin in high school and had great results; 36mg concerta. I quit taking it after high school. Eight years later I began college after starting a family and buying a home. I decided to get on Ritalin again. Everything went great at first. I only took them a few times a week to help me focus on school. After about 8 months I started taking them six days a week. It was at this time that I started to notice strange things with my heart. It would beat hard or fast when I would lay down to sleep. This continued for a few months before I decided to quit taking them.
    This was when things got really nasty. I experienced severe withdrawal symptoms within a few days. I woke up in the middle of the night to my heart racing. I also started getting severe anxiety. I finally had to go to the emergency room and they gave me anti-anxiety medicine and my symptoms went away, or so I thought. Once I quit taking the anti-anxiety medicine my heart palpitations and anxiety came back. The doctors prescribed me more anti-anxiety medicine and some ssri’s. My heart problems and anxiety continued. Finally I threw all my medicines away and decided I would no longer be a slave to them. Sure, I experienced some more withdrawal symptoms and pretty much suffered for two months but after that things started to get better. Fast forward four months and everything is almost back to normal. I still get occasional anxiety and heart palpitations but not everyday.
    I want to finish by saying adhd medicine can cause major problems. If you or your child want to quit taking it make sure to ween off of the medicine to avoid withdrawals. And if you do get withdrawal symptoms remember that they will go away but it will take 6-12 months. Don’t get caught in a cycle of taking more medicine to get off another medicine; it can make things worse.
    I also want to say adhd medicine should be a last resort. I wish my parents had never pushed it on me in the first place. Children are going to be hyper and not pay attention. That doesn’t mean they need medicine. Give their brain a chance to develop naturally. If they still have problems when they turn 17 or 18, then maybe let them try a low dose.
    Plus, kids abuse these medicines like crazy. When I was in school people knew my renewal date as well as me. Please think hard before getting involved with these medicines.

Leave a Reply